Medical & Health News and debate about medical and health issues as they relate to aircrews and aviation. Any information gleaned from this forum MUST be backed up by consulting your state-registered health professional or AME. Due to advertising legislation in various jurisdictions, endorsements of individual practitioners is not permitted.

Prostate cancer

Reply

Old 28th Apr 2018, 01:34
  #61 (permalink)  
 
Join Date: Jul 2013
Location: Everett, WA
Age: 63
Posts: 1,753
BoeingBoy, I'm just finishing up my five weeks of beam radiation treatment (one treatment left on Monday). The treatment itself is pretty much a non-event - basically laying still on a table for ~10 minutes (there's not physical sensation associated with the treatment). But there are side effects. Based on my conversations with the doctor mine sound pretty typical - annoying but not horrible. Most noticeable (and annoying) is that I need to pee and poop a lot - roughly twice what was normal pre-treatment. Apparently the treatment irritates things and they don't work as well, plus the bladder becomes more sensitive (good news is that if a bathroom wasn't convenient, holding it was still possible - just unpleasant). If you have issues with constipation, you won't during the treatment... Also a definite lack of energy and a general achy feeling.
I get a month off, then they'll implant the radioactive seeds in early June.
tdracer is offline  
Reply With Quote
Old 28th Apr 2018, 16:39
  #62 (permalink)  
Moderator
 
Join Date: Jun 1999
Location: MAN. UK.
Posts: 2,656
Thanks td,

I wish you well in your Brachy course and hope the side effects clear up soon after completion. I used to suffer from Ulcerative Colitis in the seventies through to the nineties so I know what it's like to have a need of a bathroom in a hurry.

I was offered Brachy and RT but interestingly they were the other way around. HDSR followed by fifteen fractions of RT or twenty fractions of RT. I opted for the latter as I reckoned that by the time I'd driven the fifty mile round trip every day for three weeks I might have got used it and one more week would be less hassle than a surgical procedure.

Good luck anyway.
BoeingBoy is offline  
Reply With Quote
Old 28th Aug 2018, 14:19
  #63 (permalink)  
 
Join Date: Aug 2016
Location: Ilmington, Warwickshire
Posts: 52
Is it usual to have a slight climb in PSA once HT is stopped? Dad finished his Zoladex injections in September 2017. PSA in February - 0.17 Latest result - 0.72 He tells me his doctor says that’s satisfactory and no further action required.

i assume this is as a result of the male hormones settling down to their natural level after the withdrawal of androgen deprivation?
BehindBlueEyes is offline  
Reply With Quote

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Thread Tools
Search this Thread

Contact Us Archive Advertising Cookie Policy Privacy Statement Terms of Service